Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 7, NWS Pueblo, CO

October 3, 20147 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 3, 2014, 2:43 PM MDT for 7 counties in Colorado. It took effect at Oct 4, 2014, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2014, 2:43 PM MDT (20:43 UTC)
In effect from
Oct 4, 2014, 3:00 AM MDT
Expired
Oct 4, 2014, 8:40 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
473 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS75 KPUB 032043
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI OCT 3 2014

COZ085-086-089-093-095>098-040445-
/O.NEW.KPUB.FR.Y.0007.141004T0900Z-141004T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
243 PM MDT FRI OCT 3 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SATURDAY. 

* LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...
  BENT...PROWERS AND KIOWA COUNTIES.

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN
  AREAS ALONG AND NORTH OF THE ARKANSAS RIVER.

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH 
AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER
HARVESTING OR PROTECTING TENDER VEGETATION.

&&

$$
3 follow-up statements
229 
WWUS75 KPUB 040143
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT FRI OCT 3 2014

COZ085-086-089-093-095>098-040945-
/O.CON.KPUB.FR.Y.0007.141004T0900Z-141004T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
743 PM MDT FRI OCT 3 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT
SATURDAY...

* LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... 
  BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN 
  AREAS ALONG AND NORTH OF THE ARKANSAS RIVER. 

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH
AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER
HARVESTING OR PROTECTING TENDER VEGETATION.

&&

$$
222 
WWUS75 KPUB 040938
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
338 AM MDT SAT OCT 4 2014

COZ085-086-089-093-095>098-041500-
/O.CON.KPUB.FR.Y.0007.000000T0000Z-141004T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
338 AM MDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... 
  BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURE...LOWS WILL FALL INTO THE LOWER 30S...MAINLY IN 
  AREAS ALONG AND NORTH OF THE ARKANSAS RIVER. 

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. THOSE WITH
AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER
HARVESTING OR PROTECTING TENDER VEGETATION.

&&

$$
524 
WWUS75 KPUB 041440
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
840 AM MDT SAT OCT 4 2014

COZ085-086-089-093-095>098-041545-
/O.CAN.KPUB.FR.Y.0007.000000T0000Z-141004T1500Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
840 AM MDT SAT OCT 4 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE 40S ACROSS THE AREA.

$$
SR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 3, 2:37 PM MDT, 6 minutes earlier.

Area forecast discussion, Oct 3, 2:37 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT FRI OCT 3 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 235 PM MDT FRI OCT 3 2014

WITH AN UPR RIDGE REMAINING CENTERED ALONG THE CA COAST...NW FLOW
ALOFT WL CONTINUE OVER CO TONIGHT AND SATURDAY. IN THIS NW
FLOW...OCCASIONAL HIGH LEVEL CLOUDS WL MOVE OVR THE AREA...BUT THE
WEATHER WILL REMAIN DRY. LIGHT WINDS TONIGHT AND MOSTLY CLEAR
SKIES WL ALLOW GOOD RADIATIONAL COOLING TO OCCUR. FREEZING TEMPS
CAN ONCE AGAIN BE EXPECTED IN MUCH OF THE SAN LUIS VALLEY...BUT
SINCE A HARD FREEZE OCCURRED OVR THE MAJORITY OF THE VALLEY THIS
MORNING...FREEZE HIGHLIGHTS WILL NOT LONGER BE ISSUED THIS SEASON
FOR THE SAN LUIS VALLEY. TEMPS IN SOME LOCATIONS OVER THE
SOUTHEAST PLAINS...ALONG AND NORTH OF THE ARKANSAS RIVER
VALLEY...AND IN PORTIONS OF EL PASO COUNTY...ARE EXPECTED TO FALL
TO NEAR FREEZING SATURDAY MORNING...SO WILL ISSUE A FROST
ADVISORY. ALTHOUGH FROST WL NOT BE LIKELY OVR THE FAR WESTERN
AREAS OF PUEBLO COUNTY...WL STILL ISSUE A FROST ADVISORY FOR THE
COUNTY BECAUSE OF THE EXPECTED NEAR FREEZING TEMPS OVR EASTERN
PORTIONS OF THE COUNTY AND IN LOCATIONS NEAR THE RIVER. ON
SATURDAY DRY WEATHER WILL CONTINUE WITH HIGH TEMPS BEING CLOSE TO
AVERAGE IN MOST AREAS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 235 PM MDT FRI OCT 3 2014

...WARM AND DRY WEATHER CONTINUES THROUGH WEDNESDAY....

THE STABLE WX PATTERN SHOULD CONTINUE THROUGH THE FIRST COUPLE DAYS
OF NEXT WEEK. TEMPS WILL CLIMB INTO THE 70S OVER THE PLAINS AND
COULD TOP 80 DEGREES MONDAY AND TUESDAY...AS THE UPPER RIDGE IS
FIRMLY ESTABLISHED OVER OUR AREA. A WEAK SHORTWAVE IN NW FLOW WILL
BRING SOME MID-HIGH LEVEL CLOUDS OVER ERN AND SRN PORTIONS OF OUR
CWA ON SUNDAY...BUT PRECIP SHOULD STAY NIL THROUGH TUESDAY OVER THE
ENTIRE CWA.

FORECAST GETS A BIT TRICKY BEYOND TUESDAY...PARTLY DUE TO THE
UNCERTAINTY REGARDING TROPICAL STORM SIMON. THE LAST COUPLE OF RUNS
OF THE GFS BRING SOME OF SIMON'S MOISTURE INTO SRN AND ERN PORTIONS
OF THE CWA AS EARLY AS LATE WED AFTERNOON OR EARLY EVE. THIS COULD
BRING SIGNIFICANT PRECIP TO THE EXTREME SRN OR SERN CORNER OF THE
STATE. THE ECMWF AND ENSEMBLES KEEP MOST OF THE IMPACT FROM SIMON
AWAY FROM OUR AREA. GIVEN THE CONSISTENCY OF THE GFS FORECAST OVER
THE LAST FEW RUNS...WILL MAINTAIN LOW OR SLIGHT CHANCES OF PRECIP
FOR THE ERN-SERN PLAINS WED EVE THROUGH THU. IF THE GFS PERSISTS
AND/OR GETS SOME SUPPORT FROM OTHER MODELS...MAY HAVE TO RAISE POPS
AT SOME POINT...BUT FOR NOW THE ODDS ARE AGAINST IT. THE BIGGER
QUESTION IS HOW SOON THE RIDGE WILL BREAK DOWN AND PERMIT MORE OF A
TROUGH OVER THE ROCKIES...WITH A SERIES OF COLD FRONTS POSSIBLY
AFFECTING OUR AREA BY LATE NEXT WEEK. IN THIS REGARD...THE ECMWF IS
MORE OPTIMISTIC IN BRINGING COLDER AIR TO THE AREA LATE IN THE
PERIOD...WHILE THE GFS REESTABLISHES THE REX BLOCK OVER THE ERN
PACIFIC. NOT MUCH CONFIDENCE IN EITHER SOLUTION AT THIS POINT...SO
WILL MAINTAIN THE LOW ENSEMBLE POPS FOR THE LATTER PORTION OF NEXT
WEEK. AT SOME POINT...CLIMATOLOGY FAVORS A RETURN TO A WETTER AND
COOLER PATTERN...JUST A QUESTION OF WHEN OF COURSE. THU-FRI SEEMS
THE MOST LIKELY SUSPECT AT THIS POINT. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 235 PM MDT FRI OCT 3 2014

WITH DRY NW FLOW ALOFT REMAINING OVER THE AREA TONIGHT AND
SATURDAY...VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM MDT SATURDAY FOR COZ085-086-089-
093-095>098.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Oct 3, 11:23 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1123 AM MDT FRI OCT 3 2014

COZ058>089-093>099-041730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1123 AM MDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TONIGHT SUBFREEZING TEMPERATURES ARE AGAIN EXPECTED OVER THE SAN
LUIS VALLEY. SOME LOCATIONS OVER THE SOUTHEAST PLAINS WILL SEE LOW
TEMPERATURES TONIGHT AROUND FREEZING...ESPECIALLY ALONG THE
ARKANSAS RIVER VALLEY. TENDER PLANTS WILL AGAIN NEED PROTECTION
IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/28

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.